Alert archive / Tennessee / River Flood Advisories in 2018
River Flood Advisory 48, NWS Nashville, TN
NWS Nashville, TN issued this river flood advisory at Feb 28, 2018, 9:43 AM CST for Bedford County, Marshall County, Tennessee. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2018, 9:43 AM CST (15:43 UTC)
- Expired
- Mar 1, 2018, 8:03 AM CST
- In force
- 22 hr
- Issued by
- NWS Nashville, TN
Counties Bedford County, TN, Marshall County, TN
The radar
The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Duck River near Shelbyville (SHVT1). The gauge peaked at 26.83 ft at Mar 1, 2018, 9:00 PM CST.
- Action stage
- 21 ft
- Minor stage
- 25 ft
- Moderate stage
- 27.5 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03598000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Feb 28, 5:30 AM CST, 4 hours 13 minutes earlier.
Area forecast discussion, Feb 28, 5:30 AM CST, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Nashville TN 530 AM CST Wed Feb 28 2018 .UPDATE... FOR 12Z AVIATION DISCUSSION. && .DISCUSSION... If you've had enough of the rain, I promise, it's going to come to an end. This upcoming weekend is going to be great, especially by Sunday. However, we've got 36 hours of heavy rain to deal with first and it's going to be a real drencher. In fact, with each model run, it's looking more and more like the Flood Watch we issued last night is going to be highly warranted. At forecast time, our first batch of rain has already entered Middle TN. Moderate showers at best, these rains will act to prime the pump for multiple additional waves tonight and Thursday morning. A quick surface analysis reveals a warm frontal boundary developing southwest of Middle TN, along with satellite PW values of 1.5 inches just to the south of this boundary. This front is going to act as the focusing mechanism for our heavy rains as it slowly drifts northward throughout the day, reaching our southern counties this evening. I am noticing in the 00Z GFS a disturbing trend of pretty decent low level convergence along the front, coupled with a 100+ kt upper level jet. With PWs near record values for this time of the year and this kind of synoptic support, the southern half of Middle TN could easily be in for 4 to 6 inches of rain between this morning and tomorrow morning. We should see a pretty decent gradient of rainfall totals from south to north, with 1 to 2 inches closer to the KY state line. These QPF numbers are likely going to spell some flash flooding issues (south of I-40) late tonight, along with some significant rises on area rivers and streams (likely, all across Middle TN). Please see the Hydrology section below for additional information about the flood potential on Middle TN rivers and streams. Rainfall should begin to subside by the late morning and afternoon hours on Thursday. As the cold front associated with this system picks up steam and pushes through the mid-state, winds will pick up out of the northwest. I don't think we'll reach Wind Advisory levels, but wind gusts upwards of 30-35 mph will be possible Thursday afternoon. In addition, the cold front will usher in some cooler air, of which we haven't seen in a few weeks. Friday and Saturday mornings will likely be near the freezing mark for most in the mid-state. While we'll be in the 50s during the day Friday and Saturday (and 60s on Sunday), we should see plenty of sunshine -- and thankfully -- no rain. Our next shot at rain will be Monday into Monday night and latest guidance suggests a frontal system that's weakening with time and should be a whimper compared to the next 36 hours. Until then, please remain acutely weather aware. Tonight and tomorrow's flooding potential could become very problematic. && .AVIATION... 12Z TAF DISCUSSION. Ongoing rain showers will continue through the TAF period, and cigs/vis will also continue to be on the decline. There may be a brief period later this afternoon when showers will become more scattered/isolated, but another wave of showers will move in this evening and overnight. Cigs will be MVFR this morning before becoming IFR by late morning. Cigs may improve this afternoon with showers possibly becoming more scattered, however model consensus keeps IFR cigs for all terminals through the afternoon and into the evening. KCSV looks to see LIFR cigs overnight into Thursday morning. Southerly winds will be around 10 to 15 knots with gusts up to 20 knots this morning, but should slowly decrease during the day to be around 5 to 10 knots out of the south later this evening. && .OHX WATCHES/WARNINGS/ADVISORIES... Flood Watch from noon CST today through Thursday morning for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb- Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson- Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry- Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner- Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......Unger AVIATION........Barnwell
Hazardous weather outlook, Feb 28, 5:23 AM CST, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 523 AM CST Wed Feb 28 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-011130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 523 AM CST Wed Feb 28 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight. Heavy rains will return to Middle TN today, bringing another 2 to 6 inches to already saturated grounds by Thursday morning. The best chance for the higher amounts will be areas south of I-40, closer to the Alabama state line. This amount of rain will lead to localized flash flooding and further rises on area rivers, streams and creeks that area already running high. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heavy rains will continue into Thursday morning, coming to an end during the afternoon hours. Any river flooding that occurs may last into next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may become necessary for flooding. 27
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 6:12 AM CST | Areal Flood Advisory | OHX | Giles, Lawrence, Lewis, Maury, Wayne | 9 hr |
| Feb 28, 9:43 AM CST | River Flood Advisory | OHX | Humphreys | 6 days |
| Feb 28, 9:59 AM CST | River Flood Warning | OHX | Giles | 70 hr |
| Feb 28, 9:59 AM CST | River Flood Warning | OHX | Giles | 57 hr |
| Feb 28, 9:59 AM CST | River Flood Warning | OHX | Maury | 4 days |
| Feb 28, 9:59 AM CST | River Flood Warning | OHX | Hickman | 5 days |
| Feb 28, 9:59 AM CST | River Flood Warning | OHX | Perry | 3 days |
| Feb 28, 9:59 AM CST | River Flood Warning | OHX | Lawrence | 47 hr |
| Feb 28, 10:35 AM CST | River Flood Advisory | OHX | Stewart | 22 hr |
| Feb 28, 2:59 PM CST | River Flood Warning | OHX | Decatur, Hardin, Perry, Wayne | 9 days |
| Feb 28, 3:16 PM CST | Areal Flood Advisory | OHX | Bedford, Giles, Hickman, Lawrence, Lewis, Marshall and 3 more | 3 hr |
Nearby
River Flood Advisories in Tennessee, 2018Every river flood advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.